Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 182, NWS Topeka, KS

October 1, 2014Douglas County, Jefferson County, Shawnee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Oct 1, 2014, 8:39 PM CDT for Douglas County, Jefferson County, Shawnee County, Kansas. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 1, 2014, 8:39 PM CDT (01:39 UTC)
Expired
Oct 1, 2014, 9:30 PM CDT
In force
51 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Douglas County, KS, Jefferson County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 85 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 1, 8:41 PM CDTTSTM WND GST 66Billard Airport, KSMEASURED WIND GUST BY ASOS.
Oct 1, 8:41 PM CDTHAIL 1Billard Airport, KSQUARTER SIZE HAIL OBSERVED BY FORECASTERS ON STATION AT TOPEKA NWS
Oct 1, 8:50 PM CDTHAIL 1.52 Ne Grantville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 1, 6:38 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1756 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1756 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
1.4
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WUUS53 KTOP 020139
SVRTOP
KSC045-087-177-020230-
/O.NEW.KTOP.SV.W.0182.141002T0139Z-141002T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
839 PM CDT WED OCT 1 2014

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
  EASTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 930 PM CDT

* AT 836 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOPEKA...AND
  MOVING EAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  LAWRENCE...TECUMSEH...GRANTVILLE...PERRY...LECOMPTON...CLINTON
  LAKE...CLINTON...WILLIAMSTOWN AND EUDORA.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 177 AND 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3893 9571 3914 9569 3910 9518 3897 9518
      3898 9516 3897 9513 3898 9511 3896 9509
      3898 9509 3899 9507 3898 9505 3884 9505
TIME...MOT...LOC 0140Z 279DEG 26KT 3903 9561

HAIL...1.75IN
WIND...70MPH

$$

GARGAN
4 follow-up statements
797 
WWUS53 KTOP 020151
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
851 PM CDT WED OCT 1 2014

KSC045-087-177-020230-
/O.CON.KTOP.SV.W.0182.000000T0000Z-141002T0230Z/
SHAWNEE-JEFFERSON-DOUGLAS-
851 PM CDT WED OCT 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DOUGLAS...SOUTHERN JEFFERSON AND EAST CENTRAL SHAWNEE COUNTIES UNTIL
930 PM CDT...

AT 847 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TECUMSEH...AND
MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
LAWRENCE...PERRY...LECOMPTON...WILLIAMSTOWN AND EUDORA.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 183 AND 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3896 9561 3913 9560 3910 9518 3897 9518
      3898 9516 3897 9513 3898 9511 3896 9509
      3898 9509 3899 9507 3898 9505 3885 9505
TIME...MOT...LOC 0150Z 279DEG 26KT 3902 9552

HAIL...1.25IN
WIND...70MPH

$$

GARGAN
686 
WWUS53 KTOP 020202
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
902 PM CDT WED OCT 1 2014

KSC177-020212-
/O.CAN.KTOP.SV.W.0182.000000T0000Z-141002T0230Z/
SHAWNEE-
902 PM CDT WED OCT 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHAWNEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3887 9505 3897 9549 3912 9550 3910 9518
      3897 9518 3898 9516 3897 9513 3898 9511
      3896 9509 3898 9509 3899 9507 3898 9505
TIME...MOT...LOC 0202Z 270DEG 40KT 3902 9535

$$

KSC045-087-020230-
/O.CON.KTOP.SV.W.0182.000000T0000Z-141002T0230Z/
JEFFERSON-DOUGLAS-
902 PM CDT WED OCT 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DOUGLAS AND SOUTHEASTERN JEFFERSON COUNTIES UNTIL 930 PM CDT...

AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LECOMPTON...
AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAWRENCE AND EUDORA.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 189 AND 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3887 9505 3897 9549 3912 9550 3910 9518
      3897 9518 3898 9516 3897 9513 3898 9511
      3896 9509 3898 9509 3899 9507 3898 9505
TIME...MOT...LOC 0202Z 270DEG 40KT 3902 9535

HAIL...1.25IN
WIND...60MPH

$$

GARGAN
065 
WWUS53 KTOP 020212
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
912 PM CDT WED OCT 1 2014

KSC045-087-020230-
/O.CON.KTOP.SV.W.0182.000000T0000Z-141002T0230Z/
JEFFERSON-DOUGLAS-
912 PM CDT WED OCT 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
DOUGLAS AND SOUTHEASTERN JEFFERSON COUNTIES UNTIL 930 PM CDT...

AT 909 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WILLIAMSTOWN...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAWRENCE AND EUDORA.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 194 AND 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3888 9505 3894 9536 3895 9542 3911 9537
      3910 9518 3897 9518 3898 9516 3897 9513
      3898 9511 3896 9509 3898 9509 3899 9507
      3898 9505
TIME...MOT...LOC 0212Z 274DEG 28KT 3902 9529

HAIL...1.25IN
WIND...60MPH

$$

GARGAN
335 
WWUS53 KTOP 020226
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
926 PM CDT WED OCT 1 2014

KSC045-087-020236-
/O.EXP.KTOP.SV.W.0182.000000T0000Z-141002T0230Z/
JEFFERSON-DOUGLAS-
926 PM CDT WED OCT 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DOUGLAS AND
SOUTHEASTERN JEFFERSON COUNTIES WILL EXPIRE AT 930 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT.

LAT...LON 3888 9505 3894 9536 3895 9542 3911 9537
      3910 9518 3897 9518 3898 9516 3897 9513
      3898 9511 3896 9509 3898 9509 3899 9507
      3898 9505
TIME...MOT...LOC 0226Z 274DEG 28KT 3901 9515

$$

GARGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 7:28 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 1, 7:28 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
728 PM CDT Wed Oct 1 2014

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Thursday)
Issued at 320 PM CDT WED OCT 1 2014

Spring like conditions driving an early October forecast today as
severe storms have developed over southeastern Kansas and west
central Missouri.  Earlier clouds and showers over eastern Kansas
gave way to clearing early and then afternoon cumulus clouds as
daytime heating ensued.  Diffuse boundary / surface trof still
appears to extend from near Newton Kansas northeast through Council
Grove and into Wabaunsee county.  Morning and afternoon soundings
continue to show an unstable atmosphere, but low level winds in the
surface trof have weakened through the day.  Dewpoints near 70
continue to move northward into the counties south of the
interstate.

Conditional severe threat remains for east central Kansas. Lack of a
strong forcing mechanism over our area makes forecast more
difficult. However storms to the south have mid level energy moving
into SE Kansas and NE Oklahoma, and hodographs going straight in the
mid levels favor splits, with left movers approaching our south CWA
edge at this time. Primary threat from these storms will be large
hail and winds, although with outflow boundaries moving out of the
southern and eastern storms, will need to watch for tornado threat
as well. Worth mentioning these storms are producing considerable
lightning and locally heavy rainfall.  That said, the better
conditions come together primarily for the counties along and SE of
the turnpike where the watch is now in place. As the low level jet
increases later this evening, may see additional strengthening if
storms develop in south central Kansas and move into our southeast
as the latest HRRR would suggest.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 320 PM CDT WED OCT 1 2014

Main upper trough axis ejects eastward into the central plains on
Thursday. The sfc low is progged to deepen through the day as it
phases with the upper wave. Showers and thunderstorms from the
overnight period will have made its way into north central KS by
Thurs. morning. A decent 30 to 40 kt h85 jet may also support
additional convection forming over east central KS. Through the day
on Thursday, the main frontal boundary continues to trend more
progressive in pushing east of the CWA by 00Z Friday. Dependent on
mesoscale factors such as if and when morning convection in the east
can clear out and where the boundary sets up by peak heating may
form a few strong to severe storms in the late afternoon. Far
eastern KS should see the best chances for severe weather with
mainly high wind and large hail the primary hazards. Localized
flooding may also pose a hazard for the entire area with an average
of 0.5 to 2.5 inches of rainfall in the past 24 hours. Convection
clears east Thursday evening as a stronger upper wave plunges
southeast into the Great Lakes region. Strengthening mid and low
level wind field pickup sfc speeds from the northwest between 20 and
25 mph sustained on Friday. Consensus operational guidance is
hinting on a weak wave traversing through the mean flow across
northeast Kansas on Friday. While model soundings do not show ample
low level moisture, included a low end chance for showers. The main
story through the weekend will be strong subsidence and cold air
advection as highs fall Friday from the 70s to the 60s for Saturday.
May need frost headlines for Saturday AM as trends with h85 temps
continue to fall near 0C. Have lowered low temps down into the
middle and lower 30s area wide.

Extended period remains quiet and dry as northwest flow and blocking
ridge holds over the western CONUS. Airmass modulates back with
highs in the 70s and lows in the 50s. Another digging trough over
the Great Lakes region may push weak embedded waves southward into
the region on Wednesday where slight chances for precip were
mentioned.

&&

.AVIATION...(For the 00Z TAFs through 00Z Thursday Evening)
Issued at 720 PM CDT WED OCT 1 2014

Scattered thunderstorms will affect the TAF sites for the
next 2-3 hours before temporarily ending with the potential for
another area of convection then aft 08z which could produce mvfr
cigs and brief ifr vsbys in heavy rain. Winds will shift to the northwest
and increase with mvfr stratus aft 19z as the cold front moves
through the taf sites.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...67
LONG TERM...Bowen
AVIATION...63
Hazardous weather outlook, Oct 1, 7:11 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
711 PM CDT WED OCT 1 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-030015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
711 PM CDT WED OCT 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THE REMAINDER
OF THE EVENING HOURS. ALTHOUGH LARGE HAIL AND STRONG WINDS WILL BE
THE MAIN HAZARDS AN ISOLATED TORNADO IS POSSIBLE SOUTH OF THE
KANSAS TURNPIKE.

OVERNIGHT PERIOD...THUNDERSTORMS WILL LIKELY REDEVELOP AND TRACK
ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. ADDITIONAL
THUNDERSTORMS ARE ALSO POSSIBLE AFTER MIDNIGHT OVER EAST CENTRAL
KANSAS. HAIL AND GUSTY WINDS ARE THE PRIMARY HAZARDS...ALTHOUGH
ADDITIONAL HEAVY RAIN COULD POSE A LOCALIZED FLOODING POTENTIAL
ESPECIALLY OVER NORTH CENTRAL KANSAS WHERE HEAVY RAINFALL OCCURRED
LAST NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW SEVERE STORMS ARE POSSIBLE OVER EAST CENTRAL KANSAS
THURSDAY AFTERNOON. IF MORNING CONVECTION CAN CLEAR OUT... STRONG
TO SEVERE THUNDERSTORMS MAY REDEVELOP ALONG AND JUST AHEAD OF A
COLD FRONT TRACKING SOUTHEASTWARD THROUGH THE REGION. DAMAGING
WINDS...HEAVY RAIN AND LARGE HAIL ARE THE MAIN HAZARDS.

LOWS IN THE LOWER TO MIDDLE 30S SATURDAY MORNING MAY DEVELOP
PATCHY FROST OVER THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY STILL BE NEEDED THIS EVENING.

In the hours before

Local storm report, Oct 1, 6:22 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
622 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             NNW WESTMORELAND        39.40N 96.42W
10/01/2014  E1.00 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE GROUND.

&&

BDRAKE
Local storm report, Oct 1, 6:33 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
633 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             4 ENE WESTMORELAND      39.41N 96.35W
10/01/2014  E1.00 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

            QUARTER TO LARGER SIZE HAIL WITH 50-60 MPH WINDS

&&

BDRAKE
Local storm report, Oct 1, 7:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
731 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             7 SSW HOLTON            39.37N 95.79W
10/01/2014  E1.75 INCH       JACKSON            KS   LAW ENFORCEMENT

            AT 174 AND K ROAD.

&&

KC
Local storm report, Oct 1, 7:33 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
733 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             2 SW HOLTON             39.44N 95.76W
10/01/2014  E1.25 INCH       JACKSON            KS   TRAINED SPOTTER

&&

KC
Local storm report, Oct 1, 8:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
811 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             2 S HOLTON              39.44N 95.74W
10/01/2014  M1.75 INCH       JACKSON            KS   PUBLIC

&&

KC
Local storm report, Oct 1, 8:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
832 PM CDT WED OCT 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             VALLEY FALLS            39.34N 95.46W
10/01/2014  E1.75 INCH       JEFFERSON          KS   EMERGENCY MNGR

0815 PM     HAIL             NORTONVILLE             39.42N 95.33W
10/01/2014  E1.00 INCH       JEFFERSON          KS   EMERGENCY MNGR

0825 PM     TSTM WND GST     2 SW TOPEKA             39.03N 95.70W
10/01/2014  M60.00 MPH       SHAWNEE            KS   TRAINED SPOTTER

&&

KC

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 7:05 PM CDTSevere Thunderstorm WarningTOPClay, Geary, Riley40 min
Oct 1, 7:10 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie35 min
Oct 1, 7:38 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson52 min
Oct 1, 7:40 PM CDTSevere Thunderstorm WarningTOPCoffey50 min
Oct 1, 8:03 PM CDTSevere Thunderstorm WarningTOPShawnee, Wabaunsee42 min
Oct 1, 8:21 PM CDTSevere Thunderstorm WarningTOPJefferson24 min
Oct 1, 8:29 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey46 min
Oct 1, 8:42 PM CDTSevere Thunderstorm WarningTOPJefferson18 min
Oct 1, 9:02 PM CDTAreal Flood AdvisoryTOPJefferson3 hr
Oct 1, 9:08 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey52 min
Oct 1, 9:52 PM CDTSevere Thunderstorm WarningTOPShawnee23 min
Oct 1, 10:11 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee30 min
Oct 1, 10:44 PM CDTSpecial Weather StatementTOPJefferson31 min
Oct 1, 10:53 PM CDTSpecial Weather StatementTOPDouglas37 min
Oct 1, 11:29 PM CDTSpecial Weather StatementTOPDouglas16 min
Oct 2, 6:41 AM CDTSevere Thunderstorm WarningTOPCloud49 min
Oct 2, 7:16 AM CDTSevere Thunderstorm WarningTOPClay, Cloud, Republic, Washington44 min
Oct 2, 7:56 AM CDTSevere Thunderstorm WarningTOPMarshall, Riley, Washington49 min
Oct 2, 8:25 AM CDTAreal Flood AdvisoryTOPMarshall95 min
Oct 2, 8:33 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha42 min
Oct 2, 8:50 AM CDTAreal Flood AdvisoryTOPDouglas, Jefferson115 min
Oct 2, 9:09 AM CDTSevere Thunderstorm WarningTOPBrown, Nemaha40 min
Oct 2, 10:00 AM CDTSpecial Weather StatementTOPCoffey45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.